Alert archive / Indiana / Special Weather Statements in 2019

Special Weather Statement, NWS Indianapolis, IN

August 8, 2019Bartholomew County, Jennings County, Indiana

NWS Indianapolis, IN issued this special weather statement at Aug 8, 2019, 8:40 PM EDT for Bartholomew County, Jennings County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2019, 8:40 PM EDT (00:40 UTC)
Expired
Aug 8, 2019, 9:30 PM EDT
In force
50 min
Issued by
NWS Indianapolis, IN

Counties Bartholomew County, IN, Jennings County, IN

The radar

The Indianapolis radar (KIND), 100 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2019-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2019-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
765 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

314 
WWUS83 KIND 090040
SPSIND

Special Weather Statement
National Weather Service Indianapolis IN
840 PM EDT Thu Aug 8 2019
 
INZ064-071-072-090130-
Bartholomew IN-Jackson IN-Jennings IN-
840 PM EDT Thu Aug 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARTHOLOMEW...EASTERN
JACKSON AND JENNINGS COUNTIES UNTIL 930 PM EDT...

At 839 PM EDT, Doppler radar was tracking a strong thunderstorm near
Columbus, moving southeast at 40 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Columbus, Seymour, North Vernon, Vernon, Crothersville,
Elizabethtown, Jonesville, Hayden, Paris Crossing, Butlerville,
Grammer, Nebraska, Azalia, Cortland and Country Squire Lakes.

LAT...LON 3911 8602 3927 8589 3918 8569 3913 8569
      3913 8558 3907 8544 3891 8545 3891 8554
      3888 8554 3888 8557 3885 8557 3885 8561
      3883 8561 3882 8563 3883 8565 3882 8570
      3883 8572 3881 8579 3874 8584 3873 8587
TIME...MOT...LOC 0039Z 303DEG 35KT 3916 8588 

$$

TDUD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 8, 7:44 PM EDT, 56 minutes earlier.

Area forecast discussion, Aug 8, 7:44 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
744 PM EDT Thu Aug 8 2019

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 332 PM EDT Thu Aug 8 2019

A weak cold front may spark a few showers or storms this afternoon
into tonight, with a pulse strong to severe storm or two possible.
In the wake of the front, high pressure will return dry weather to
the area through the weekend, with some low chances for storms
early next week on the periphery of the weakening ridge.

&&

.NEAR TERM /Tonight/...
Issued at 332 PM EDT Thu Aug 8 2019

Finally starting to see a few isolated storms developing across
central Indiana. The adequate instability and shear may be enough
for a pulse severe storm or two but an organized severe threat is
unlikely. Isolated storms may persist into the overnight in some
areas, but coverage should be low. The weak boundary will push
through the area tonight and bring an end to storms most areas by
morning.

Lows tonight will generally be in the 60s.

&&

.SHORT TERM /Friday through Sunday/...
Issued at 332 PM EDT Thu Aug 8 2019

While low chances for a stray storm may linger across far southern
fringes of the area tomorrow nearest the weak boundary, most of
central Indiana will be dry from Friday through the weekend as
high pressure drifts across the area.

Temperatures look to be seasonable for the time of year, and the
initialization handled this well.

&&

.LONG TERM /Sunday Night through Thursday/...

Issued at 242 PM EDT Thu Aug 8 2019

The ECMWF suggests a quick moving short wave will push across the
Great Lakes and Northern Indiana on Monday through early Tuesday.
It is during this period that chances for showers and
thunderstorms will be best. However...confidence remains rather
low as deep gulf moisture remains blocked by large high pressure
over the deep south and Texas.

After this Pacific wave passes NW flow continues to resume through
THursday with ridging aloft amplifying over the western plains.
This should result in subsidence and high pressure across Indiana
and the Great lakes. Thus have trended toward a dry forecast for
Wednesday through Thursday along with seasonable temperatures.

&&

.AVIATION /Discussion for the 09/00Z TAF Issuance/...

Issued at 730 PM EDT Thu Aug 8 2019

Some deterioration to MVFR levels from VFR will continue over the
next several hours as a line of showers and thunderstorms
continues its progression through the TAF sites. KHUF is already
starting its improvement back to VFR levels, but KBMG will be the
next TAF site that can expect a quick dip to MVFR in the next 1 to
2 hours as that line approaches and visibilities decrease. After
that, VFR will return to the TAF sites through the remainder of
the TAF period with light northerly winds.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...Nield
NEAR TERM...Nield
SHORT TERM...Nield
LONG TERM...Puma
AVIATION...TDUD
Hazardous weather outlook, Aug 8, 3:43 PM EDT, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
343 PM EDT Thu Aug 8 2019

INZ021-028>031-035>049-051>057-060>065-091945-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, and Greensburg
343 PM EDT Thu Aug 8 2019

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: Isolated storms are possible. A strong storm or two cannot
be ruled out.

Hazards: Large hail, damaging winds, heavy rain, lightning.

Timing: Thunderstorms are possible tonight. The best chance for any
severe storms will be through 900 PM.

Discussion: A cold front will move into the area, bringing chances
for showers and thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Outlook: Thunderstorms are possible at times from Sunday evening through
Tuesday night. Lightning is a threat from any thunderstorm.

Discussion: A couple of fronts will bring chances for showers and
thunderstorms to central Indiana.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ067>072-091945-
Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
343 PM EDT Thu Aug 8 2019

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Outlook: Isolated storms are possible. A strong storm or two cannot
be ruled out.

Hazards: Large hail, damaging winds, heavy rain, lightning.

Timing: Thunderstorms are possible tonight. The best chance for any
severe storms will be through 900 PM.

Discussion: A cold front will move into the area, bringing chances
for showers and thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Outlook: Thunderstorms are possible Friday, and at times from Sunday
evening through Tuesday night. Lightning is a threat from any
thunderstorm.

Discussion: A couple of fronts will bring chances for showers and
thunderstorms to central Indiana.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Aug 8, 6:23 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
623 PM EDT Thu Aug 8 2019

INZ055>057-064-065-082330-
Rush IN-Johnson IN-Decatur IN-Bartholomew IN-Shelby IN-
623 PM EDT Thu Aug 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...SOUTHWESTERN RUSH...
NORTHWESTERN DECATUR...NORTHEASTERN JOHNSON AND NORTHEASTERN
BARTHOLOMEW COUNTIES UNTIL 730 PM EDT...

At 623 PM EDT, trained weather spotters reported a strong
thunderstorm 8 miles east of Greenwood, or 11 miles northwest of
Shelbyville, moving southeast at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Shelbyville, Greenwood, Adams, Hope, Flat Rock, Milford, Geneva, St.
Paul, Hartsville, Fairland, Burney, Waldron, Moscow, Boggstown,
Marietta and Sandusky.

LAT...LON 3921 8571 3961 8610 3964 8606 3964 8595
      3970 8595 3970 8586 3944 8543
TIME...MOT...LOC 2223Z 315DEG 27KT 3963 8595

NIELD
Local storm report, Aug 8, 6:44 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
644 PM EDT THU AUG 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             4 E SOUTHPORT           39.65N 86.04W
08/08/2019  M0.25 INCH       MARION             IN   PUBLIC

&&
Local storm report, Aug 8, 7:10 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
710 PM EDT THU AUG 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             2 ESE WARREN PARK       39.77N 86.01W
08/08/2019  E0.25 INCH       MARION             IN   TRAINED SPOTTER

            THREE TO FOUR INCHES OF RAIN WATER ON THE
            STREETS.

&&

BHH
Local storm report, Aug 8, 7:48 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
748 PM EDT THU AUG 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND DMG     2 SW SHELBYVILLE        39.50N 85.79W
08/08/2019                   SHELBY             IN   PUBLIC

            SMALL TREE BRANCHES WERE BLOWN DOWN.

&&

BHH
Special weather statement, Aug 8, 7:50 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
750 PM EDT Thu Aug 8 2019

INZ056-057-065-090030-
Rush IN-Decatur IN-Shelby IN-
750 PM EDT Thu Aug 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHELBY...
SOUTHWESTERN RUSH AND DECATUR COUNTIES UNTIL 830 PM EDT...

At 749 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Greensburg, or 12 miles southeast of Shelbyville,
moving southeast at 40 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Shelbyville, Greensburg, Adams, Milford, Geneva, St. Paul, Milroy,
Millhousen, Clarksburg, Letts, Burney, Waldron, Moscow, Newpoint,
Sandusky and Lake Santee.

LAT...LON 3917 8549 3917 8550 3932 8569 3935 8568
      3935 8573 3944 8584 3956 8569 3945 8530
      3927 8530
TIME...MOT...LOC 2349Z 300DEG 35KT 3942 8558

NIELD
Special weather statement, Aug 8, 8:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
840 PM EDT Thu Aug 8 2019

INZ064-071-072-090130-
Bartholomew IN-Jackson IN-Jennings IN-
840 PM EDT Thu Aug 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARTHOLOMEW...EASTERN
JACKSON AND JENNINGS COUNTIES UNTIL 930 PM EDT...

At 839 PM EDT, Doppler radar was tracking a strong thunderstorm near
Columbus, moving southeast at 40 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Columbus, Seymour, North Vernon, Vernon, Crothersville,
Elizabethtown, Jonesville, Hayden, Paris Crossing, Butlerville,
Grammer, Nebraska, Azalia, Cortland and Country Squire Lakes.

LAT...LON 3911 8602 3927 8589 3918 8569 3913 8569
      3913 8558 3907 8544 3891 8545 3891 8554
      3888 8554 3888 8557 3885 8557 3885 8561
      3883 8561 3882 8563 3883 8565 3882 8570
      3883 8572 3881 8579 3874 8584 3873 8587
TIME...MOT...LOC 0039Z 303DEG 35KT 3916 8588

TDUD

Nearby

Special Weather Statements in Indiana, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.